# SDR 2025FA0000768

- Difficulty date: November 19, 2025
- Submitted: November 19, 2025
- Operation: General aviation
- Aircraft: N40GN
- Make and model: Quest KODIAK 100
- Aircraft serial: 100224
- Aircraft time: 282 hours
- System (JASC): 2730 · Elevator Control System
- Part: Torque Tube
- Condition: Debonded
- Location: Zone 300
- Part time: 282 hours
- Component: Elevator, Quest
- Component part number: 1005300010
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE ELEVATOR TORQUE TUBES HAD UNBONDED CREATING MOVEMENT BETWEEN ELEVATOR TORQUE TUBE & COLLAR.  WE HAVE NOTED THIS CONDITION ON AT LEAST 10 DIFFERENT SERIAL NUMBERS OF ACFT.  NOTE, THE RUDDER HAS SAME METHOD OF ATTACHMENT & FAILURES HAVE BEEN NOTED AT THAT LOCATION. THE ANODIZING METHOD USED DOES NOT PROMOTE ADHESION BETWEEN PARTS & SEEMS TO BE THE FAILURE POINT. IN ADDITION, INSTRUCTIONS IN REPAIR DOCUMENT (FSI-189) STATES TO APPLY ALODINE CHEMICAL CONVERSION COATING TO THE BONDED SURFACES WHICH IS NOT RECOMMENDED IAW THE LOCTITE HYSOL PREPARATION GUIDE.  RESULTING CONDITION DUE TO THIS DEFECT RISKS LOSS OF CONTROL OF THE ACFT DUE TO A BREAKAWAY OF THE ELEVATOR & RUDDER FROM RESPECTIVE BELL CRANKS.
